Alert archive / Nebraska / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Apr 15, 2020, 2:26 AM MDT for 5 counties in Nebraska. It took effect at Apr 15, 2020, 6:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2020, 2:26 AM MDT (08:26 UTC)
- In effect from
- Apr 15, 2020, 6:00 PM MDT
- Expired
- Apr 16, 2020, 9:02 AM MDT
- In force
- 15 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS43 KLBF 150826 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 326 AM CDT Wed Apr 15 2020 ...HEAVY SNOW HEADING FOR PARTS OF WESTERN NEBRASKA TONIGHT... .A strong weather disturbance will move through the northern Rockies today and through western and southwest Nebraska tonight and Thursday. The disturbance is expected to product a band of heavy snow across the western Sandhills. NEZ022-035-036-056-057-152145- /O.UPG.KLBF.WS.A.0004.200416T0000Z-200417T0000Z/ /O.NEW.KLBF.WS.W.0004.200416T0000Z-200417T0000Z/ Garden-Arthur-McPherson-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, and Paxton 326 AM CDT Wed Apr 15 2020 /226 AM MDT Wed Apr 15 2020/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...Heavy snow is expected with total snow accumulations of 5 to 7 inches. * WHERE...Garden, Arthur, McPherson, Deuel and Keith Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ025-038-152145- /O.EXA.KLBF.WS.A.0004.200416T0000Z-200417T0000Z/ Thomas-Custer- Including the cities of Thedford, Halsey, and Broken Bow 326 AM CDT Wed Apr 15 2020 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...Heavy snow is possible with snow accumulations of 3 to 5 inches. Locally higher amounts may develop. * WHERE...Thomas and Custer Counties. * WHEN...From this evening through Thursday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NEZ023-024-037-058-059-152145- /O.CON.KLBF.WS.A.0004.200416T0000Z-200417T0000Z/ Grant-Hooker-Logan-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Stapleton, Grant, and North Platte 326 AM CDT Wed Apr 15 2020 /226 AM MDT Wed Apr 15 2020/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...Heavy snow is possible with snow accumulations of 3 to 6 inches. * WHERE...Perkins, Lincoln, Grant, Hooker and Logan Counties. * WHEN...From this evening through Thursday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
4 follow-up statements
235 WWUS43 KLBF 150843 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 343 AM CDT Wed Apr 15 2020 ...HEAVY SNOW HEADING FOR PARTS OF WESTERN NEBRASKA TONIGHT... .A strong weather disturbance will move through the northern Rockies today and through western and southwest Nebraska tonight and Thursday. The disturbance is expected to product a band of heavy snow across the western Sandhills. NEZ022-035-036-056-057-152100- /O.CON.KLBF.WS.W.0004.200416T0000Z-200417T0000Z/ Garden-Arthur-McPherson-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, and Paxton 343 AM CDT Wed Apr 15 2020 /243 AM MDT Wed Apr 15 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...Heavy snow is expected with total snow accumulations of 5 to 7 inches. * WHERE...Garden, Arthur, McPherson, Deuel and Keith Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ023>025-037-038-058-059-152100- /O.CON.KLBF.WS.A.0004.200416T0000Z-200417T0000Z/ Grant-Hooker-Thomas-Logan-Custer-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Stapleton, Broken Bow, Grant, and North Platte 343 AM CDT Wed Apr 15 2020 /243 AM MDT Wed Apr 15 2020/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... * WHAT...Heavy snow is possible with snow accumulations of 3 to 6 inches. * WHERE...Perkins, Lincoln, Grant, Hooker and Logan Counties. * WHEN...From this evening through Thursday evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
739 WWUS43 KLBF 152018 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 318 PM CDT Wed Apr 15 2020 ...HEAVY SNOW HEADING FOR THE CENTRAL AND SOUTHERN SANDHILLS AND PORTIONS OF SOUTHWESTERN NEBRASKA TONIGHT... .A strong weather disturbance will transition through the northern Rockies emerging onto the high plains tonight. As the disturbance approaches, a band of moderate to heavy snow will develop tonight into Thursday across the central and southern Sandhills, as well as portions of southwestern Nebraska. NEZ022-035-036-056-057-160900- /O.CON.KLBF.WS.W.0004.200416T0000Z-200417T0000Z/ Garden-Arthur-McPherson-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, and Paxton 318 PM CDT Wed Apr 15 2020 /218 PM MDT Wed Apr 15 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...Heavy snow is expected with total snow accumulations of 5 to 7 inches. Some locally higher amounts are possible in Garden and Deuel counties. Winds will be northeasterly at 15 to 25 MPH which may produce some areas of blowing snow. * WHERE...Garden, Arthur, McPherson, Deuel and Keith Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Travel could be very difficult with reduced visibilities and blowing snow. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ023>025-037-038-058-059-160900- /O.UPG.KLBF.WS.A.0004.200416T0000Z-200417T0000Z/ /O.NEW.KLBF.WW.Y.0015.200416T0000Z-200417T0000Z/ Grant-Hooker-Thomas-Logan-Custer-Perkins-Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Stapleton, Broken Bow, Grant, and North Platte 318 PM CDT Wed Apr 15 2020 /218 PM MDT Wed Apr 15 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ THURSDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches with locally higher amounts possible. Northeasterly winds of 10 to 20 MPH may produce some patchy blowing snow. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ026>028-160900- /O.NEW.KLBF.WW.Y.0015.200416T0000Z-200417T0000Z/ Blaine-Loup-Garfield- Including the cities of Dunning, Purdum, Brewster, Taylor, and Burwell 318 PM CDT Wed Apr 15 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Blaine, Loup and Garfield Counties. * WHEN...From 7 PM CDT this evening to 7 PM CDT Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Preparations to protect livestock should be completed quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
222 WWUS43 KLBF 160931 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 431 AM CDT Thu Apr 16 2020 NEZ022-035-036-056-057-170000- /O.CON.KLBF.WS.W.0004.000000T0000Z-200417T0000Z/ Garden-Arthur-McPherson-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, and Paxton 431 AM CDT Thu Apr 16 2020 /331 AM MDT Thu Apr 16 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Deuel, Keith, Garden, Arthur and McPherson Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call Nebraska 511 for the latest road information. && $$ NEZ023>028-037-038-058-059-170000- /O.CON.KLBF.WW.Y.0015.000000T0000Z-200417T0000Z/ Grant-Hooker-Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins- Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, and North Platte 431 AM CDT Thu Apr 16 2020 /331 AM MDT Thu Apr 16 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow. Total snow accumulations of 3 to 5 inches. Locally heavier amounts possible. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf Taylor
441 WWUS43 KLBF 161502 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1002 AM CDT Thu Apr 16 2020 NEZ022-035-036-056-057-162315- /O.CAN.KLBF.WS.W.0004.000000T0000Z-200417T0000Z/ /O.EXA.KLBF.WW.Y.0015.000000T0000Z-200417T0000Z/ Garden-Arthur-McPherson-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, and Paxton 1002 AM CDT Thu Apr 16 2020 /902 AM MDT Thu Apr 16 2020/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Total snow accumulations of 2 to 3 inches. * WHERE...Garden, Arthur, McPherson, Deuel and Keith Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ023>028-037-038-058-059-162315- /O.CON.KLBF.WW.Y.0015.000000T0000Z-200417T0000Z/ Grant-Hooker-Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins- Lincoln- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, and North Platte 1002 AM CDT Thu Apr 16 2020 /902 AM MDT Thu Apr 16 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 2:26 AM MDT, 0 minutes earlier.
Area forecast discussion, Apr 15, 2:26 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service North Platte NE 326 AM CDT Wed Apr 15 2020 .SHORT TERM...(Today through Thursday) Issued at 326 AM CDT Wed Apr 15 2020 Lots of uncertainty in the models with the north and south extent of the main forcing for snow tonight and Thursday. This is probably because the system is over the rockies of British Columbia and experiencing topographical effects. The forecast uses a blended approach including the HREF and short term model blend. This places the centroid of highest QPF in the middle of the forecast envelope. All models show a strong area of frontogenesis developing this evening which lasts overnight and into Thursday morning. There is also a modest PV 1.5 anomaly moving east through either Wyoming or nrn Colorado helping to drive the formation of a banded area of snow across Nebraska. The frontogenesis and lift in the DGZ is very strong in the NAM, RAP and GFS models but could be located along and just south of I-80 or further north across the cntl Sandhills. This presents at least a 50 to 70 mile spread in the location of the best QPF in the models. In fact, the 00z and 06z NAM places heavy snow north of highway 2 near highway 20. Confidence in the heavy snow location should improve later today as the storm moves closer. The system will lean on dynamic cooling for cold air as the cold front sweeps in behind the best dynamics tonight. This certainly handicaps snowfall amounts initially. There is plenty of cold air aloft to support snow growth and dry air near the sfc to support evaporative cooling ahead of the cold front. The snow forecast is broader than the previous forecast and close to the WPC forecast which also shows a broader area of significant snowfall. The Winter Storm Watch can be converted to a warning from McPherson and Keith counties west. A Winter Storm Watch continues elsewhere and Thomas and Custer counties have been added to this watch. The climatology of this type of system suggests the potential for a heavy band of snow stretching across the Sandhills and into Custer county. The watch continues in anticipation of a spike in the model generated snow amounts. .LONG TERM...(Thursday night through Tuesday) Issued at 326 AM CDT Wed Apr 15 2020 A steady rise in temperatures is expected after Thursday but the h500mb flow aloft remains in a highly amplified flow directed out of Canada through Sunday. Thereafter, the upper level flow becomes less amplified and will direct cold air away from Nebraska. Temperatures at h850mb and h700mb begin rising sharply Friday peaking Saturday. Another sharp rise is expected Monday. This will delay the warming trend Friday and highs mainly in the 40s are in place. The forecast remains the same Saturday and Sunday with highs in the 60s. Highs around 70 are in place Monday and Tuesday for the second warm surge. The forecast is generally dry Friday through Tuesday. Isolated showers are in place across southwest Nebraska Tuesday for a storm system moving through the Srn Rockies. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1140 PM CDT Tue Apr 14 2020 Skies will be partly to mostly cloudy over the next 24 hours at both the KLBF and KVTN terminals. Clouds will range from 6000 to 10000 FT AGL. Some showers will be possible at the KLBF terminal late Wednesday evening with a transition to snow expected overnight Wednesday night. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Thursday evening for NEZ023>025-037-038-058-059. Winter Storm Warning from 7 PM CDT /6 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Thursday for NEZ022-035-036-056-057. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler
Hazardous weather outlook, Apr 14, 2:45 PM MDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 345 PM CDT Tue Apr 14 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 345 PM CDT Tue Apr 14 2020 /245 PM MDT Tue Apr 14 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Light to moderate snow is likely late Wednesday night into Thursday afternoon. The main area of concern for accumulating snow is south of a line from Antioch to Sargent. In these areas 1 to 5 inches of snow is possible. Some locally heavier amounts are possible in Deuel, Garden, Arthur and Keith counties. A winter storm watch is in effect for Wednesday night through Thursday afternoon for the western Sandhills, southeastern Nebraska Panhandle and portions of southwestern Nebraska. Beyond Thursday afternoon, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:18 PM MDT | Winter Weather Advisory | LBF | Arthur, Blaine, Custer, Deuel, Garden, Garfield and 9 more | 31 hr |
Nearby
Winter Storm Warnings in Nebraska, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.